Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Discolored Fingernails
Mar 21, 2006

I have a young African American male patient who has been on Combivir and Sustiva for a little over 2 months. The CNS side effects are minimal. His greatest concern is that his fingernails are turning very dark, almost black. I couldn't find any specific references to this in any of the literature. Someone told him it was the Combivir. Which medication is causing this and if he is switched, will it resolve? Thank you, TM

Response from Dr. Henry

AZT (part of the Combivir) can results in hyperpigmentation of nails in some African American patients. Often switching off the AZT (ie to abacavir or tenofovir) may result in slow resolution of the discoloration. I sometimes get other helpful suggestions from dermatology referral. KH



Previous
Yellowing of the eyes with Norvir, Reyataz, and Truvada
Next
Swollen Lymph Nodes - sub mandible

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement